MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 305008
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during surgery using the inserter; it sliced the tubing on 2 separate tubing sets.On the third set, we were careful not to cut the tubing.After successfully expanding the implant, it collapsed intraoperatively after it was released from the inserter in-situ.Update (1-jun-2016): unexpanded cage was left implanted.Surgeon will monitor the patient.
 
Additional Manufacturer Narrative
Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.It was reported that the patient had particularly tight disk space.According to acculif surgical technique "if the endplate is violated, the surgeon user should collapse the implant (.).The surgeon should slowly re-expand the implant until it is just snug within the disc space.Be sure to check the expansion under fluoroscopy." conclusion: because the implant was not returned for evaluation the root cause could not be determined conclusively.
 
Event or Problem Description
It was reported that; during surgery using the inserter; it sliced the tubing on 2 separate tubing sets.On the third set, we were careful not to cut the tubing.After successfully expanding the implant, it collapsed intraoperatively after it was released from the inserter in-situ.Update ((b)(6) 2016): unexpanded cage was left implanted.Surgeon will monitor the patient.

Brand Name
ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5740192
Report Number3004024955-2016-00066
Device Sequence Number506975
Product Code MAX
UDI-Device Identifier07613327068054
UDI-Public(01)07613327068054
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number305008
Device Lot Number07201508
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/21/2016
Supplement Report FDA Received Date09/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR